Alert archive / Tennessee / Special Weather Statements in 2024
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 1, 2024, 8:39 PM CDT for Sumner County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2024, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 1, 2024, 9:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 50
County Sumner County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:50 PM CDT | TSTM WND DMG | 4 W Gallatin, TN | Tspotter report and photo of large tree snapped on Saint Blaise Rd. |
| Aug 1, 8:52 PM CDT | TSTM WND DMG | 4 Sw Gallatin, TN | Facebook video showed boat dock destroyed in Foxland Harbor area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted.
620
WWUS84 KOHX 020139
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
839 PM CDT Thu Aug 1 2024
TNZ008-028-020215-
Wilson TN-Sumner TN-
839 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SUMNER AND NORTHWESTERN
WILSON COUNTIES THROUGH 915 PM CDT...
At 839 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hendersonville, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Goodlettsville,
Belinda City, Green Hill, Cottontown, and Bledsoe Creek State Park.
This includes Interstate 40 between mile markers 227 and 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3634 8627 3633 8626 3632 8627 3630 8627
3612 8644 3634 8671 3648 8657
TIME...MOT...LOC 0139Z 304DEG 23KT 3637 8656
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:28 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 1, 8:28 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 828 PM CDT Thu Aug 1 2024 ...New UPDATE... .UPDATE... Issued at 814 PM CDT Thu Aug 1 2024 Currently monitoring a severe storm just to the northwest of Clarksville. Brief gusty winds might be possible along with frequent lightning and heavy rain. Other than that, radar trends indicate shower and thunderstorm activity is waning and after about 04Z should come to an end. HRRR has been inconsistent with the coverage of storms this evening, but depicts activity for the Upper Cumberland Plateau during the overnight hours. Something to monitor, but no severe weather is expected for this area. && .SHORT TERM... (Rest of today through Saturday) Issued at 1059 AM CDT Thu Aug 1 2024 Finally. We are out of the northwest flow aloft. That doesn't mean we won't see a few storms over the next couple of days, but hopefully it will lead to a little more model continuity. Showers and storms from earlier this morning over the Cumberland Plateau have moved into East TN leaving us with mostly sunny skies. We are seeing the usual cu development this time of the morning, but I think the bulk of what we'll be dealing with through 00Z will be the heat. Heat Advisories are still posted through the afternoon hours with Heat Index values expected to climb towards 110 degrees. As our student volunteer put it, it's just terrible. However, *some* relief is in sight. Before we get there though, a couple more rounds of storms are in store for the mid-state. Starting this evening, latest CAMs are pretty consistent showing some storms moving into our northern counties. Obviously, as with any of our summertime storms, wind and heavy rain will be a risk. How far south they push is still in question, but they will be associated with a weak boundary that is part of an upper level low over the Great Lakes. Influences from this upper low and boundary will be around Friday and Saturday in the form of scattered showers and storms. Models have been pretty consistent depicting the bulk of the PoPs to be along and east of I-65 both days. Doesn't negate a rogue storm closer to the TN River, but chances are lower. Again, heavy rain and wind will be a risk with any of these storms, but most should revolve around diurnal influences. This should relegate most of the activity to the afternoon and early evening hours. The other fantastic change that will come with this upper low is that the upper ridge responsible for the heat of the last few days will retrograde back over the western part of the country allowing for temperatures to fall back closer to seasonal averages Friday and Saturday. There's your relief. && .LONG TERM... (Saturday Night through next Thursday) Issued at 1059 AM CDT Thu Aug 1 2024 By Sunday, while rain chances will be east of us, a couple of things may be going on. First, medium range guidance is starting to come into better agreement on tropical activity in the northern Gulf of Mexico. How strong that tropical activity will be is yet to be seen, however, with that to our south and high pressure pushing back into the region from the west, afternoon highs may very well push back into the mid to upper 90s once again. We'll have to see how these numbers play out. If this current medium range guidance pans out and we have north to northeast boundary layer flow over the TN and Ohio Valleys, afternoon highs could creep towards triple digits. Especially if any tropical system intensifies. Because of the tropical influences and low confidence in this time frame, extended guidance confidence is even lower. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Thu Aug 1 2024 A band of showers and thunderstorms will move into the mid-state early as depicted by current radar trends. Will have to watch conditions but brief MVFR VIS or CIGS might be possible. After about 04Z expect VFR conditions, with more westerly winds after 15Z tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 94 72 92 / 40 50 10 10 Clarksville 75 90 70 90 / 40 30 10 10 Crossville 70 86 65 83 / 40 70 30 40 Columbia 76 94 71 91 / 20 40 10 10 Cookeville 73 86 68 83 / 50 70 30 20 Jamestown 71 85 66 82 / 50 80 40 50 Lawrenceburg 75 93 70 90 / 20 50 10 10 Murfreesboro 76 94 71 91 / 30 60 10 10 Waverly 75 93 70 91 / 40 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......05 SHORT TERM...05 LONG TERM....Unger AVIATION.....05
In the hours before
Special weather statement, Aug 1, 5:34 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
534 PM CDT Thu Aug 1 2024
TNZ007>010-029>031-012300-
Robertson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-
Smith TN-
534 PM CDT Thu Aug 1 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN SMITH...NORTHERN
JACKSON...SUMNER...NORTHWESTERN CLAY...MACON...TROUSDALE AND EASTERN
ROBERTSON COUNTIES THROUGH 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Russellville, Kentucky to Tompkinsville,
Kentucky. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Springfield, Lafayette, Gainesboro, Hartsville,
Goodlettsville, White House, Millersville, Westmoreland, Cross
Plains, Red Boiling Springs, Portland, Orlinda, Mitchellville,
Bethpage, Whitleyville, Bugtussle, Oak Grove, Pleasant Shade, and
Bledsoe Creek State Park.
This includes Interstate 65 between mile markers 103 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8574 3637 8551 3636 8668 3664 8700
3665 8659 3663 8656 3665 8645
TIME...MOT...LOC 2234Z 302DEG 36KT 3670 8678 3670 8587
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 1, 5:57 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
557 PM CDT Thu Aug 1 2024
TNZ007>010-028>031-020000-
Robertson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-
Macon TN-Smith TN-
557 PM CDT Thu Aug 1 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SMITH...JACKSON...
SUMNER...NORTHERN WILSON...CLAY...MACON...TROUSDALE AND EASTERN
ROBERTSON COUNTIES THROUGH 700 PM CDT...
At 557 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Orlinda to Red Boiling Springs. Movement was
southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lafayette, Carthage, Celina, Gainesboro, Hartsville,
Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Westmoreland, Cross Plains, Red Boiling Springs,
Portland, South Carthage, Orlinda, Mitchellville, Moss, and Pleasant
Shade.
This includes Interstate 65 between mile markers 102 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8549 3629 8550 3626 8552 3625 8661
3665 8692 3665 8659 3663 8656 3665 8645
TIME...MOT...LOC 2257Z 301DEG 32KT 3658 8562 3660 8678
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 1, 6:27 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
627 PM CDT Thu Aug 1 2024
TNZ005-006-020000-
Stewart TN-Montgomery TN-
627 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES THROUGH 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Rock, or 10 miles northeast of Dover, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Big Rock, Indian Mound, and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 8750 3655 8786 3663 8784 3664 8746
TIME...MOT...LOC 2327Z 279DEG 15KT 3662 8775
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 1, 7:24 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
724 PM CDT Thu Aug 1 2024
TNZ006-007-020100-
Robertson TN-Montgomery TN-
724 PM CDT Thu Aug 1 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHERN ROBERTSON COUNTIES THROUGH 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to Adairville, Kentucky.
Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Clarksville, Cross Plains, Guthrie, Orlinda, Adams,
Cedar Hill, and Black Jack.
This includes the following highways...
Interstate 65 between mile markers 112 and 121.
Interstate 24 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8659 3663 8656 3651 8665 3651 8724
3664 8738
TIME...MOT...LOC 0024Z 302DEG 15KT 3667 8733 3667 8691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 1, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CDT Thu Aug 1 2024
TNZ008-028-020215-
Wilson TN-Sumner TN-
839 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SUMNER AND NORTHWESTERN
WILSON COUNTIES THROUGH 915 PM CDT...
At 839 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hendersonville, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Goodlettsville,
Belinda City, Green Hill, Cottontown, and Bledsoe Creek State Park.
This includes Interstate 40 between mile markers 227 and 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3634 8627 3633 8626 3632 8627 3630 8627
3612 8644 3634 8671 3648 8657
TIME...MOT...LOC 0139Z 304DEG 23KT 3637 8656
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:24 PM CDT | Special Weather Statement | OHX | Robertson | 36 min |
| Aug 1, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 38 min |
| Aug 1, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 24 min |
| Aug 1, 8:55 PM CDT | Special Weather Statement | OHX | Cheatham, Montgomery | 35 min |
| Aug 1, 9:37 PM CDT | Special Weather Statement | OHX | Davidson | 38 min |
| Aug 1, 9:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 36 min |
| Aug 2, 1:47 PM CDT | Special Weather Statement | OHX | Rutherford | 28 min |
| Aug 2, 1:49 PM CDT | Special Weather Statement | OHX | Fentress | 26 min |
| Aug 2, 2:11 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 34 min |
| Aug 2, 2:17 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Aug 2, 2:18 PM CDT | Special Weather Statement | OHX | Fentress | 27 min |
| Aug 2, 2:21 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Aug 2, 2:22 PM CDT | Special Weather Statement | OHX | Giles | 23 min |
| Aug 2, 2:24 PM CDT | Special Weather Statement | OHX | Bedford | 36 min |
| Aug 2, 2:27 PM CDT | Areal Flood Advisory | OHX | Cannon, Rutherford | 63 min |
| Aug 2, 2:41 PM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Aug 2, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 30 min |
| Aug 2, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 24 min |
| Aug 2, 3:12 PM CDT | Special Weather Statement | OHX | Coffee | 33 min |
| Aug 2, 3:44 PM CDT | Special Weather Statement | OHX | Coffee | 31 min |
Nearby
Special Weather Statements in Tennessee, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.